MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-110/I16-30
Medical Device Problem Codes Material Puncture/Hole (1504); Product Quality Problem (1506); Material Integrity Problem (2978)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately four (4) years post initial procedure, a type iiib endoleak was detected.The patient is reportedly stable and asymptomatic, and the physician will continue to monitor the patient.There have been no additional patient sequelae reported.
 
Event or Problem Description
Additional information received confirming that the physician plans to re-intervene and the secondary procedure is scheduled for the patient.In addition, clinical assessment identified that aneurysm enlargement was also present at the time of the event.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the reported event of a type iiib endoleak of the bifurcated device.There was unsubstantial evidence to support a secondary endovascular procedure.In addition, the clinical assessment determined that there was also evidence to reasonably suggest aneurysm sac growth occurred that was not included in the event as reported, which was discovered during review of the 44-month post-implant ct scan.The complaint is most likely device-related due to the use of strata material.Procedure-related harms for this complaint could not be determined.The final patient status was reported to be in a stable condition.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately four (4) years post initial procedure, a type iiib endoleak was detected.The patient is reportedly stable and asymptomatic, and the physician will continue to monitor the patient.There have been no additional patient sequelae reported.Additional information received confirming that the physician plans to re-intervene and the secondary procedure is scheduled for the patient.In addition, clinical assessment identified that aneurysm enlargement was also present at the time of the event.Additional information received confirming that the physician elected to treat the patient by relining with ovation ix on (b)(6) 2019.The endoleak was successfully resolved and the patient is reportedly in stable condition.
 
Additional Manufacturer Narrative
Device iteration is afx with duraply.Correction: g4.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8298670
Report Number2031527-2019-00071
Device Sequence Number19468037
Product Code MIH
UDI-Device Identifier00818009014160
UDI-Public(01)00818009014160(17)171013
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2017
Device Model NumberBA28-110/I16-30
Device Lot Number1283280-007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer01/10/2019
09/19/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date04/05/2019
03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA SUPRARENAL:1252058-003.; AFX-VELA SUPRARENAL: 1252058-003
Outcome Attributed to Adverse Event Other;